MAUDE Adverse Event Report: KARL STORZ SE & CO. KG SCISSORS, POINTED, 5 FR., 34 CM

KARL STORZ SE & CO. KG SCISSORS, POINTED, 5 FR., 34 CM
Model Number 26159SHW
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.This importer report was accidently omitted on the day the initial report was submitted to the fda.We apologize for the delay of the importer report.We will take measures to address this delay with the specialist and the entire team to provide retraining to avoid late submissions.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
According to the information received, the patient was scheduled for hysteroscopic surgery (hsk).However, the procedure proved to be difficult as it could not be performed with the bipolar resectoscope.It was therefore necessary to use hsk scissors.We had two of these instruments in our inventory, and the surgeon needed the second hsk scissors for another procedure on the same day.The hsk scissors used initially worked perfectly, but one of the scissor arms suddenly came loose during the procedure.Despite an intensive search, the broken part could no longer be found, either in the irrigation system, on the floor or elsewhere.To be on the safe side, the patient was x-rayed and no foreign body was found.As a result, the procedure was discontinued.The original findings were still present and, as things stand, the patient is to be operated on again at the campus at a later date.Due to the fact that the procedure was aborted, the original findings are still present and the patient is to be operated on again at a later date, the case is classified as reportable.Additional information was provided that the surgury was postponed until (b)(6) 2025.

Brand Name
SCISSORS, POINTED, 5 FR., 34 CM
Common Device Name
SCISSORS, POINTED, 5 FR., 34 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
MDR Report Key22983349
Report Number2020550-2025-01388
Device Sequence Number9256836
Product Code GCJ
UDI-Device Identifier04048551094471
UDI-Public04048551094471
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/05/2025
Report Date (Section F) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26159SHW
Device Catalogue Number26159SHW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/28/2025
Event Location Hospital
Date Report to Manufacturer09/05/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/05/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA08/19/2025